INFINITARY GENERALIZATIONS OF DELIGNE’S COMPLETENESS THEOREM - Université de La Réunion Access content directly
Journal Articles The Journal of Symbolic Logic Year : 2020

INFINITARY GENERALIZATIONS OF DELIGNE’S COMPLETENESS THEOREM

Abstract

Abstract Given a regular cardinal $\kappa $ such that $\kappa ^{<\kappa }=\kappa $ (or any regular $\kappa $ if the Generalized Continuum Hypothesis holds), we study a class of toposes with enough points, the $\kappa $ -separable toposes. These are equivalent to sheaf toposes over a site with $\kappa $ -small limits that has at most $\kappa $ many objects and morphisms, the (basis for the) topology being generated by at most $\kappa $ many covering families, and that satisfy a further exactness property T . We prove that these toposes have enough $\kappa $ -points, that is, points whose inverse image preserve all $\kappa $ -small limits. This generalizes the separable toposes of Makkai and Reyes, that are a particular case when $\kappa =\omega $ , when property T is trivially satisfied. This result is essentially a completeness theorem for a certain infinitary logic that we call $\kappa $ -geometric, where conjunctions of less than $\kappa $ formulas and existential quantification on less than $\kappa $ many variables is allowed. We prove that $\kappa $ -geometric theories have a $\kappa $ -classifying topos having property T , the universal property being that models of the theory in a Grothendieck topos with property T correspond to $\kappa $ -geometric morphisms (geometric morphisms the inverse image of which preserves all $\kappa $ -small limits) into that topos. Moreover, we prove that $\kappa $ -separable toposes occur as the $\kappa $ -classifying toposes of $\kappa $ -geometric theories of at most $\kappa $ many axioms in canonical form, and that every such $\kappa $ -classifying topos is $\kappa $ -separable. Finally, we consider the case when $\kappa $ is weakly compact and study the $\kappa $ -classifying topos of a $\kappa $ -coherent theory (with at most $\kappa $ many axioms), that is, a theory where only disjunction of less than $\kappa $ formulas are allowed, obtaining a version of Deligne’s theorem for $\kappa $ -coherent toposes from which we can derive, among other things, Karp’s completeness theorem for infinitary classical logic.

Dates and versions

hal-04565551 , version 1 (02-05-2024)

Identifiers

Cite

Christian Espíndola. INFINITARY GENERALIZATIONS OF DELIGNE’S COMPLETENESS THEOREM. The Journal of Symbolic Logic, 2020, 85 (3), pp.1147-1162. ⟨10.1017/jsl.2020.27⟩. ⟨hal-04565551⟩
0 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More